My gfris 30 so they put me on lisinpril and it dropped to 22 in less than a month can lisinpril make it drop?
Gfr drop : My gfris 30 so they put me on... - Kidney Disease
Hello there Nawnie! I took the liberty of looking up Lisinopril side effects online. And yes, some of the effects include raising creatinine levels, as well as potassium levels (Hyperkalemia). This medication is used to treat high blood pressure and heart issues (I was also on this drug years ago), but I think it would be a good idea to speak to your prescribing doctor. Tell him / her what you’ve discovered about this medication, and just voice your concerns about it’s effect on your kidney function. Ask them to try a drug that is more kidney-friendly. Good luck! Keep us posted on the outcome. God bless. 😊👍
Hey! Hi again Nawnie! Glad to hear that you’re off of that med. Another thing too, that, of course, I forgot to mention, is that with regard to GFR levels, I see repeatedly on this forum from the others, that drinking water is always good. Apparently it is very helpful to flush the kidneys as much as possible (without overdoing it, of course! Lol!) If I were you, I would discuss with your doctor, how much water she believes is the right amount for you to drink in a day. Sometimes, that tends to vary from person to person. I hope this helps! Once again, good luck, and please do keep us posted on your progress! God bless. 😊👍
Hi there, Roadrunner! GFR stands for Glomuler Filtration Rate. (Hope I spelled it right. Lol.) Your GFR is apparently a test for doctors to determine, using your age, gender and race, the stage of CKD you’re currently in. Hope I’ve been a little helpful. You can research it online as well. I have to admit, being on this forum with all of the advice I’ve read here, as well as the online research I’ve done, is where I’ve received most of what I know about my kidney issues. If you have any questions about kidney-related issues, this is the place to come to for some wise advice and possible answers (as well as your medical team, don’t forget! That’s what they’re there for too. Lol!) All the best to you! God bless. 😊👍
Hey Roadrunner! You’re welcome! Much like many who come to this forum, I know what it’s like to feel anxious when you have difficulty getting answers to questions, especially when it’s regarding your health. It is important to know. I think we can all agree on that. After all, the more one knows about their illness, the easier it is to know what actions are needed to minimize the progression of it. Once again, all the best! 👍
Thanks for the suggestion relating to initials. I do try to do this most of the time but when reading through an interesting post it can be a little frustrating when this happens and you can't grasp the the meaning of the initials. Yes, Mr.Google will probably have the answers but you lose the meaning in the post when you have to take time out to find the answer then go back to the post armed with the information. However, I also understand how it is from the other persons point of view. Taking the shortcut is obviously easier. Perhaps one day I'll be competent enough to do the same. Thank you for taking the time to help. Chrys
Hey there Roadrunner! I’m with you there! Lol! I must have memory issues (I blame it on mentalpause!) Whenever I look something up online, then try to carry it back here to the forum using my fraying memory, I’ve already forgotten probably half of the information I read. Lol! I find that this is especially true with me whenever the information I’m taking in, gets too technical. Oh well. 😊
Hey there AnneEG! I don’t know what to say about ramipril. There have been a few doctors that have conflicting things to say about ramipril with regard to my situation. Initially, my PCP put me on it, saying that it would help my kidneys. But once, when I was hospitalized, the doctors didn’t allow me to take it during my stay there, because they tested my blood and told me it was actually harming my kidneys. Then, they tested my blood without it, and my kidney function seemed to improve. However, even after all of that, my PCP still claimed it would be helpful. It was a couple of years later that he actually discontinued my ramipril. It may just be a difference of which stage of CKD one is in; or how dehydrated they are. It’s like the others have said here, there are always other factors that contribute to a result. And these results will fluctuate according to the state of our current diet and hydration levels, and which stage of CKD we are at. It’s all part of the journey, I guess. All the best to you! 😊👍
Both my nephrologists at UCSD medical center in San Diego said Lisinopril is fine if you have kidney issues. They prefer me to be on Lisinopril versus the others. Their reason was it was a kidney friendly bp medication. My urologist and primary doctors said the same thing. It’s never lowered my GFR.
Bactrim (antibiotic)on the other hand does lower your GFR and studies have shown this but it’s temporary. I don’t think it’s the Lisinopril. I only take it for borderline high blood pressure due to ciprofloxin toxicity I got 4 years ago. I take the minimum dose and it works.
My last GFR which was 3 weeks ago was 85 and my creatinine was 1.12 while on 6 months of Lisinopril and I am a 45 year old male with a history of ciprofloxin toxicity or being “floxed”.
When I was on Bactrim for 2 days my GFR dropped to 56 and 60 and my creatinine was 1.51.
I can’t say enough about being dehydrated. That has thrown folks GFR off 5-10 points.
But at the end of the day everyone’s body and reaction is different.
If you absolutely thinks it’s the medication then have your primary care doctor change it.
Everyone is different and how they react to certain high BP meds. Others suggested you need to call your prescribing doctor and see about changing to a different BP med. He may tell you to repeat your labs and see if there is a change. GFR is but an estimate and can change with dehydration, stress from exercise, a rich in protein meal, etc.
Call your doctor.
Best of luck.
My doctor when prescribed linsinpril said she wanted to check me in a month because it does protect kidney but can lower her so when I went back sure enough it had dropped 7 pts
So she took me off of it just wondering if lisipril is cause of drop how long for it to come back up I'll keep y'all informed when I get blood work done if its back where it was thanks...
How a person reacts to a medication is a very individual matter. I’m in USA & attend a teaching hospital. My nephrologist put me on lisinopril to control the protein in my urine. It lowered the protein, but adversely affected my GFR & creatinine. Because of this, they removed the lisinopril. My GFR & creatinine immediately returned to prior readings.
I was only on the lisinopril for a month, or less. My changes weren’t drastic, but they were definitely apparent & I asked to stop taking the lisinopril the minute I saw the changes. The next month they had returned to “normal”, for me. I’m pretty stable in 3a-3b CDK. With the lisinopril I took a sudden downturn to almost stage 4. This was about a year ago. I’ve been stable in 3a-3b for about 3 years. About 2 years ago I asked to be removed from Azathioprine - I had been on it for 3 1/2 years. My nephrologist wanted labs done monthly so he could monitor me more closely when he took me off the azathioprine. For the past 6 months, they have dropped back to doing labs quarterly. I hope all of this is of some help.